Taiwanese Journal of Mathematics


Weidong Wang and Yibin Feng

Full-text: Open access


About a decade ago Lutwak, Yang, and Zhang introduced the notion of $L_p$-projection body. More recently, Wang and Leng established an $L_p$-version of Petty's affine projection inequality. At the same time Ludwig discovered a family of general $L_p$-projection bodies and Haberl and Schuster established Petty's projection inequality for general $L_p$-projection bodies. In this paper we establish a general $L_p$-version of Petty's affine projection inequality for general $L_p$-projection bodies. Moreover, we obtain an analogous inequality for $L_p$-geominimal surface area.

Article information

Taiwanese J. Math., Volume 17, Number 2 (2013), 517-528.

First available in Project Euclid: 10 July 2017

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 52A40: Inequalities and extremum problems 52A20: Convex sets in n dimensions (including convex hypersurfaces) [See also 53A07, 53C45]

general $L_p$-projection body $L_p$-Petty affine projection inequality $L_p$-Affine surface area $L_p$-Geominimal surface area


Wang, Weidong; Feng, Yibin. A GENERAL $L_p$-VERSION OF PETTY'S AFFINE PROJECTION INEQUALITY. Taiwanese J. Math. 17 (2013), no. 2, 517--528. doi:10.11650/tjm.17.2013.2122. https://projecteuclid.org/euclid.twjm/1499705951

Export citation


  • E. D. Bolker, A class of convex bodies, Trans. Amer. Math. Soc., 145 (1969), 323-345.
  • J. Bourgain and J. Lindenstrauss, Projection bodies, Geometric Aspects of Functional Analysis, Springer Lecture Notes in Math., 1317 (1988), 250-270.
  • N. S. Brannen, Volumes of projection bodies, Mathematika, 43 (1996), 255-264.
  • G. D. Chakerian and E. Lutwak, Bodies with similar projections, Trans. Amer. Math. Soc., 349 (1997), 1811-1820.
  • A. Cianchi, E. Lutwak, D. Yang and G. Zhang, Affine Moser-Trudinger and Morrey-Sobolev inequalities, Calc. Var. Partial Differ. Equ., 36 (2009), 419-436.
  • W. J. Firey, $p$-means of convex bodies, Math. Scand., 10 (1962), 17-24.
  • R. J. Gardner, Geometric Tomography, Cambridge Univ. Press, Cambridge, UK, 2nd ed., 2006.
  • C. Haberl and F. Schuster, General $L_p$ affine isoperimetric inequalities, J. Differential Geom., 83 (2009), 1-26.
  • C. Haberl and F. E. Schuster, Asymmetric affine $L_p$ Sobolev inequalities, J. Funct. Anal., 257 (2009), 641-658.
  • C. Haberl, F. E. Schuster and J. Xiao, An Asymmetric Affine Pólya-Szegö Principle, Math. Ann., 352 (2012), 517-542.
  • C. Q. Hu, X. N. Ma and Ch. L. Shen, On the Christoffel-Minkowski problem of Firey's $p$-sum, Calc. Var. Partial Differential Equations, 21 (2004), 137-155.
  • G. S. Leng, C. J. Zhao, B. W. He and X. Y. Li, Inequalities for polars of mixed projection bodies, Sci. China Ser. A, 47(2) (2004), 175-186.
  • M. Ludwig, Projection bodies and valuations, Adv. Math., 172 (2002), 158-168.
  • M. Ludwig, Minkowski valuations, Trans. Amer. Math. Soc., 357 (2005), 4191-4213.
  • M. Ludwig, General affine surface areas, Adv. Math., 224 (2010), 2346-2360.
  • M. Ludwig and M. Reitzner, A characterization of affine surface area, Adv. Math., 147 (1999), 138-172.
  • M. Ludwig and M. Reitzner, A classification of $SL(n)$ invariant valuations, Ann. of Math., 172 (2010), 1223-1271.
  • E. Lutwak, Mixed projection inequalities, Trans. Amer. Math. Soc., 287 (1985), 91-106.
  • E. Lutwak, Extended affine surface area, Adv. Math., 85 (1991), 39-68.
  • E. Lutwak, Inequalities for mixed projection bodies, Amer. Math. Soc., 339 (1993), 901-916.
  • E. Lutwak, The Brunn-Minkowski-Firey theory I: mixed volumes and the Minkowski problem, J. Differential Geom., 38 (1993), 131-150.
  • E. Lutwak, The Brunn-Minkowski-Firey theory II: affine and geominimal surface areas, Adv. Math., 118 (1996), 244-294.
  • E. Lutwak, D. Yang and G. Y. Zhang, $L_p$ affine isoperimetric inequalities, J. Differential Geom., 56 (2000), 111-132.
  • E. Lutwak, D. Yang and G. Y. Zhang, Sharp affine $L_p$ Sobolev inequalities, J. Differential Geom., 62 (2002), 17-38.
  • E. Lutwak, D. Yang and G. Y. Zhang, Orlicz projection bodies, Adv. Math., 223 (2010), 220-242.
  • S. J. Lv and G. S. Leng, The $L_p$-curvature images of convex bodies and $L_p$-projection bodies, Proc. Indian Acad. Sci. Math. Sci., 118 (2008), 413-424.
  • C. M. Petty, Projection bodies, Proc. Coll. Convexity, Copenhagen, 1965, K$\phi$benhavns Univ. Math. Inst., 1967, pp. 234-241.
  • C. M. Petty, Isoperimetric problems, Proc. Conf. Convexty and Combinatorial Geometry $($Univ. Oklahoma, 1971), University of Oklahoma, 1972, pp. 26-41.
  • C. M. Petty, Affine isoperimetric problems, Ann. N. Y. Acad. Sci., 440 (1985), 113-127.
  • D. Ryabogin and A. Zvavitch, The Fourier transform and Firey projections of convex bodies, Indiana. Univ. Math. Journal, 53 (2004), 667-682.
  • F. E. Schuster, Volume inequalities and additive maps of convex bodies, Mathematika, 53 (2006), 211-234.
  • F. E. Schuster and T. Wannerer, $GL(n)$ contravariant Minkowski valuations, Trans. Amer. Math. Soc., 364 (2012), 815-826.
  • A. Stancu and E. Werner, New higher-order equiaffine invariants, Israel J. Math., 171 (2009), 221-235.
  • W. D. Wang, F. H. Lu and G. S. Leng, A type of monotonicity on the $L_p$ centroid body and $L_p$ projection body, Math. Inequal. Appl., 8(4) (2005), 735-742.
  • W. D. Wang and G. S. Leng, The Petty projection inequality for $L_p$-mixed projection bodies, Acta Math. Sinica (English Series), 23(8) (2007), 1485-1494.
  • W. D. Wang and G. S. Leng, On the $L_p$-versions of the Petty's conjectured projection inequality and applications, Taiwan J. Math., 12(5) (2008), 1067-1086.
  • W. D. Wang and G. S. Leng, Some affine isoperimetric inequalities associated with $L_p$-affine surface area, Houston J. Math., 34(2) (2008), 443-453.
  • W. D. Wang and C. Qi, $L_p$-Dual geominimal surface area, J. Inequal. Appl., 6 (2011), 1-10.
  • W. D. Wang and X. Y. Wan, Shephard type problems for general $L_p$-projection bodies, Taiwan J. Math., 16(5) (2012), 1749-1762.
  • E. Werner, On $L_p$-affine surface areas, Indiana Univ. Math. J., 56 (2007), 2305-2323.
  • E. Werner and D. Ye, New $L_p$ affine isoperimetric inequalities, Adv. Math., 218 (2008), 762-780.
  • G. Y. Zhang, Restricted chord projection and affine inequalities, Geom. Dedicata, 39 (1991), 213-222.
  • B. Zhu, L. Ni and J. Zhou, Isoperimetric inequalities for $L_p$ geominimal surface area, Glasg. Math. J., 53 (2011), 717-726.